Alert archive / Montana / Wind Chill Advisories in 2016

Wind Chill Advisory 2, NWS Missoula, MT

December 16, 20165 counties in Montana

NWS Missoula, MT issued this wind chill advisory at Dec 16, 2016, 4:51 PM MST for 5 counties in Montana. It took effect at Dec 16, 2016, 5:00 PM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2016, 4:51 PM MST (23:51 UTC)
In effect from
Dec 16, 2016, 5:00 PM MST
Expired
Dec 17, 2016, 8:00 AM MST
In force
15 hr
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Lake County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 40 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 11.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2016-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2016-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

497 
WWUS45 KMSO 162351
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
451 PM MST FRI DEC 16 2016

MTZ005-171600-
/O.EXP.KMSO.WW.Y.0065.000000T0000Z-161217T0000Z/
/O.NEW.KMSO.WC.Y.0002.161217T0000Z-161217T1600Z/
451 PM MST FRI DEC 16 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST SATURDAY FOR
BITTERROOT VALLEY AND MISSOULA...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON
FOR BITTERROOT VALLEY AND MISSOULA...

* IMPACTS/TIMING: A STEADY LIGHT WIND OF 10 TO 15 MPH THIS EVENING
  WILL PRODUCE POTENTIALLY DANGEROUS WIND CHILL VALUES OVERNIGHT,
  ESPECIALLY AROUND DOWNTOWN MISSOULA AND NEAR THE MOUTH OF
  HELLGATE CANYON. THE WIND MAY LIGHTEN OVERNIGHT, LESSENING THE
  WIND CHILL IMPACT BY MORNING. BUT AMBIENT AIR TEMPERATURES WILL
  FALL SIGNIFICANTLY AS A RESULT, BECOMING DANGEROUSLY COLD BY
  MORNING.

* WIND CHILL: 10 DEGREES BELOW ZERO TO 20 DEGREES BELOW ZERO.

$$

MTZ003-171600-
/O.EXP.KMSO.WW.Y.0065.000000T0000Z-161217T0000Z/
/O.NEW.KMSO.WC.Y.0002.161217T0000Z-161217T1600Z/
451 PM MST FRI DEC 16 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST SATURDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST THIS
AFTERNOON...

* IMPACTS/TIMING: A STEADY LIGHT WIND OF 10 TO 15 MPH THIS EVENING
  WILL PRODUCE POTENTIALLY DANGEROUS WIND CHILL VALUES, ESPECIALLY
  ALONG US-2 LEADING UP TO MARIAS PASS AND AT THE MOUTH OF BAD
  ROCK CANYON. THE WIND MAY LIGHTEN OVERNIGHT, LESSENING THE WIND
  CHILL IMPACT BY MORNING. BUT AMBIENT AIR TEMPERATURES WILL FALL
  SIGNIFICANTLY AS A RESULT, BECOMING DANGEROUSLY COLD BY MORNING.

* SNOW IMPACTS: WHILE IMPACTS ATTRIBUTED TO SNOW ARE LESSENING 
THIS EVENING, LAKE EFFECT SNOW MAY BE POSSIBLE AGAIN LATE 
TONIGHT. AS SUCH AN ADDITIONAL WINTER WEATHER HIGHLIGHT MAY BE 
NECESSARY TO DRAW ATTENTION TO THIS POTENTIAL IMPACT. 

* WIND CHILL: 10 DEGREES BELOW ZERO TO 20 DEGREES BELOW ZERO.

* LOCATIONS IMPACTED INCLUDE: FLATHEAD LAKE, FLATHEAD VALLEY, 
  MISSION VALLEY, AND POLSON

$$

MTZ002-171600-
/O.EXP.KMSO.WW.Y.0065.000000T0000Z-161217T0000Z/
/O.NEW.KMSO.WC.Y.0002.161217T0000Z-161217T1600Z/
451 PM MST FRI DEC 16 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST SATURDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST THIS
AFTERNOON...

* IMPACTS/TIMING: PERSISTENT LIGHT WIND OF 10 TO 15 MPH THIS
  EVENING WILL PRODUCE POTENTIALLY DANGEROUS WIND CHILL VALUES,
  ESPECIALLY ALONG US-2 LEADING UP TO MARIAS PASS AND AT THE MOUTH
  OF BAD ROCK CANYON. THE WIND MAY LIGHTEN OVERNIGHT, LESSENING
  THE WIND CHILL IMPACT BY MORNING. BUT AMBIENT AIR TEMPERATURES
  WILL FALL SIGNIFICANTLY AS A RESULT AND POTENTIALLY BECOME
  DANGEROUSLY COLD BY MORNING.

* WIND CHILL: 10 DEGREES BELOW ZERO TO 20 DEGREES BELOW ZERO.

* LOCATIONS IMPACTED INCLUDE: BAD ROCK CANYON, ESSEX, MT-83
  BIGFORK TO SWAN LAKE, MARIAS PASS, AND POLEBRIDGE

$$

MTZ043-170100-
/O.EXP.KMSO.WW.Y.0065.000000T0000Z-161217T0000Z/
451 PM MST FRI DEC 16 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST THIS
AFTERNOON...


$$

IDZ010-170500-
/O.EXT.KMSO.WS.W.0010.000000T0000Z-161217T0500Z/
451 PM MST FRI DEC 16 2016

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM MST THIS
EVENING...

* IMPACTS/TIMING: THE COMBINATION OF STEADY SNOW AND PERSISTENT
  WINDS CONTINUE TO PRODUCE BLOWING AND DRIFTING SNOW ISSUES
  THROUGHOUT LEMHI COUNTY. PERIODS OF TREACHEROUS TRAVEL ARE STILL
  LIKELY WITH AREAS OF NEAR ZERO VISIBILITY AT TIMES THIS EVENING
  ALONG US-93 AND ID-28.

* SNOW ACCUMULATIONS: ADDITIONAL SNOW AMOUNTS OF UP TO 2 INCHES
  THIS EVENING.

* LOCATIONS IMPACTED INCLUDE: BANNOCK PASS, ID-28 TENDOY TO LONE
  PINE, US-93 LOST TRAIL PASS TO GIBBONSVILLE, LEMHI PASS, AND
  SALMON

$$

MTZ007-170500-
/O.EXT.KMSO.WS.W.0010.000000T0000Z-161217T0500Z/
451 PM MST FRI DEC 16 2016

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM MST THIS
EVENING...

* IMPACTS/TIMING: THE COMBINATION OF STEADY FALLING SNOW AND
  BREEZY WINDS CONTINUE TO PRODUCE AREAS OF BLOWING SNOW, AND
  FRIGID TEMPERATURES THROUGHOUT THE AREA. PERIODS OF VERY LOW
  VISIBILITY DUE TO THE COMBINATION OF WIND AND SNOW ARE EXPECTED
  TO PERSIST THROUGH THE EVENING.

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 2 INCHES.

* WIND CHILL: NEGATIVE 15 TO NEGATIVE 25.

* LOCATIONS IMPACTED INCLUDE: BUTTE, GEORGETOWN LAKE, US-12
  GARRISON TO ELLISTON, HOMESTAKE PASS, AND MACDONALD PASS

$$

IDZ007-008-170500-
/O.EXT.KMSO.WW.Y.0065.000000T0000Z-161217T0500Z/
351 PM PST FRI DEC 16 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* IMPACTS/TIMING: STEADY LIGHT SNOW AND BREEZY WINDS WILL CONTINUE
  TO PRODUCE PERIODS OF REDUCED VISIBILITY AND POTENTIALLY ICY
  TRAVEL AT TIMES.

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 2 INCHES, WITH 1 TO 3
  INCHES FOR THE HIGHER TERRAIN AND WHITE BIRD GRADE THRU THE
  EVENING.

* LOCATIONS IMPACTED INCLUDE: CAMAS PRAIRIE, GRANGEVILLE AND
  VICINITY, GREER GRADE, US-95 SLATE CREEK TO RIGGINS, AND WHITE
  BIRD GRADE

$$

IDZ005-006-170500-
/O.EXT.KMSO.WW.Y.0065.000000T0000Z-161217T0500Z/
351 PM PST FRI DEC 16 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* IMPACTS/TIMING: STEADY LIGHT SNOW AND BREEZY WINDS WILL CONTINUE
  TO PRODUCE PERIODS OF REDUCED VISIBILITY AND POTENTIALLY ICY
  TRAVEL AT TIMES.

* SNOW ACCUMULATIONS: ADDITIONAL 1 TO 2 INCHES THIS EVENING.

* LOCATIONS IMPACTED INCLUDE: ELK RIVER, ID-11 PIERCE TO
  HEADQUARTERS, PIERCE, DIXIE, ELK CITY, AND US-12 LOWELL TO LOLO
  PASS

$$
2 follow-up statements
393 
WWUS45 KMSO 170435
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
935 PM MST FRI DEC 16 2016

IDZ010-170545-
/O.EXP.KMSO.WS.W.0010.000000T0000Z-161217T0500Z/
935 PM MST FRI DEC 16 2016

...WINTER STORM WARNING WILL EXPIRE AT 10 PM MST THIS EVENING...

SNOWFALL HAS LARGELY COME TO AN END AND WINDS CONTINUE TO DRAW
DOWN. HOWEVER ICY ROADWAYS MAY STILL BE PRESENT SO PLEASE TRAVEL
WITH CAUTION.

$$

MTZ007-170545-
/O.EXP.KMSO.WS.W.0010.000000T0000Z-161217T0500Z/
935 PM MST FRI DEC 16 2016

...WINTER STORM WARNING WILL EXPIRE AT 10 PM MST THIS EVENING...

SNOWFALL HAS LARGELY COME TO AN END AND WINDS CONTINUE TO DRAW
DOWN. HOWEVER ICY ROADWAYS MAY STILL BE PRESENT SO PLEASE TRAVEL
WITH CAUTION.

$$

MTZ005-170545-
/O.CAN.KMSO.WC.Y.0002.000000T0000Z-161217T1600Z/
935 PM MST FRI DEC 16 2016

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
CHILL ADVISORY. 

WINDS IN THE MISSOULA AND BITTERROOT VALLEY HAVE DECREASED
SIGNIFICANTLY SINCE SUNSET AND THUS WIND CHILL VALUES SHOULD NO
LONGER BE A WIDESPREAD CONCERN. HOWEVER, DECREASING CLOUDS AND THE
CALM WINDS WILL PROMOTE RAPIDLY FALLING TEMPERATURES TO READINGS
WELL BELOW ZERO. SO PLEASE TAKE ALL EXTREME COLD WEATHER MEASURE
TO PROTECT LIFE AND PROPERTY.

$$

IDZ005-006-170545-
/O.EXP.KMSO.WW.Y.0065.000000T0000Z-161217T0500Z/
835 PM PST FRI DEC 16 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...


$$

IDZ007-008-171600-
/O.EXT.KMSO.WW.Y.0065.000000T0000Z-161217T1600Z/
835 PM PST FRI DEC 16 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 AM PST
SATURDAY...

* IMPACTS/TIMING: STEADY LIGHT SNOW AND BREEZY WINDS WILL 
  CONTINUE TO PRODUCE PERIODS OF REDUCED VISIBILITY AND 
  POTENTIALLY ICY TRAVEL AT TIMES. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 2 INCHES, WITH 1 TO 3 
  INCHES FOR THE HIGHER TERRAIN AND WHITE BIRD GRADE THRU THE 
  EVENING. 

* LOCATIONS IMPACTED INCLUDE: CAMAS PRAIRIE, GRANGEVILLE AND 
  VICINITY, GREER GRADE, HIGHWAY 95 SLATE CREEK TO RIGGINS, AND 
  WHITE BIRD GRADE

$$

MTZ002-003-171600-
/O.CON.KMSO.WC.Y.0002.000000T0000Z-161217T1600Z/
935 PM MST FRI DEC 16 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST
SATURDAY...

* IMPACTS/TIMING: A STEADY LIGHT WIND OF 10 TO 15 MPH THIS EVENING
  WILL PRODUCE POTENTIALLY DANGEROUS WIND CHILL VALUES, ESPECIALLY
  ALONG US-2 LEADING UP TO MARIAS PASS AND AT THE MOUTH OF BAD
  ROCK CANYON AND THEN AROUND FLATHEAD LAKE AND THE NORTHERN
  MISSION VALLEY THROUGH MORNING. THE WIND MAY LIGHTEN OVERNIGHT,
  LESSENING THE WIND CHILL IMPACT BY MORNING. BUT AMBIENT AIR
  TEMPERATURES WILL FALL SIGNIFICANTLY AS A RESULT, BECOMING
  DANGEROUSLY COLD BY MORNING.

* SNOW IMPACTS: LAKE EFFECT SNOW MAY BE STARTING TO FORM. HOWEVER
  SYNOPTIC CONDITIONS DO NOT APPEAR FAVORABLE FOR MUCH MORE THAN
  VERY LIGHT SNOW FROM FINLEY POINT TO POLSON.

* WIND CHILL: 10 DEGREES BELOW ZERO TO 20 DEGREES BELOW ZERO.

* LOCATIONS IMPACTED INCLUDE: BAD ROCK CANYON, ESSEX, HIGHWAY 83 
  BIGFORK TO SWAN LAKE, MARIAS PASS, POLEBRIDGE, FLATHEAD LAKE, 
  FLATHEAD VALLEY, MISSION VALLEY, AND POLSON

$$
964 
WWUS45 KMSO 171500
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
800 AM MST SAT DEC 17 2016

MTZ003-171800-
/O.CAN.KMSO.WC.Y.0002.000000T0000Z-161217T1600Z/
/O.NEW.KMSO.LE.Y.0001.161217T1500Z-161217T1800Z/
800 AM MST SAT DEC 17 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 11 AM MST THIS
MORNING...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
CHILL ADVISORY. 

* * IMPACTS/TIMING: A VERY NARROW SNOW BAND HAS BEEN OBSERVED
  BETWEEN YELLOWBAY AND WOOD'S BAY ON THE EAST SIDE OF FLATHEAD
  LAKE. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR UNDER A SHOWER
  ARE LIKELY. IT IS POSSIBLE FOR BRIEF PERIODS MORE INTENSE
  SNOWFALL. SNOW WILL CAUSE HAZARDOUS CONDITIONS INCLUDING ZERO 
  VISIBILITY ON HIGHWAY 35. 

* SNOW AMOUNTS: 2 TO 8 INCHES. 

* WIND CHILL: 10 DEGREES BELOW ZERO TO 15 DEGREES BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN A BRIEF PERIOD IN 
LOCALIZED AREAS. USE CAUTION WHEN TRAVELING.

&&

$$

IDZ007-008-171600-
/O.CAN.KMSO.WW.Y.0065.000000T0000Z-161217T1600Z/
700 AM PST SAT DEC 17 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

$$

MTZ002-171600-
/O.CAN.KMSO.WC.Y.0002.000000T0000Z-161217T1600Z/
800 AM MST SAT DEC 17 2016

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
CHILL ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind chill advisory went out at Dec 16, 3:10 PM MST, 1 hour 41 minutes earlier.

Area forecast discussion, Dec 16, 3:10 PM MST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
310 PM MST Fri Dec 16 2016

.DISCUSSION...Gusty east to northeasterly winds, snow, and
blowing snow continue to create issues with roads across
southwestern Montana and Lemhi County this afternoon, and will
continue into the early evening. The current Winter Weather
Warnings remain in place until 5PM MST this evening.

The Flathead/Missoula/Bitterroot Valleys continue to see gusty
easterly winds creating blowing snow from the snow that fell
yesterday, and has lowered visibility to less than one quarter
mile at times. This will continue to until around 5PM MST this
evening. This is also when the current Winter Weather Advisories
expire. Other current impacts from the cold and wind are the wind
chills. Currently (2PM MST), wind chills are 20 to 25 degrees
below zero in the Butte/Blackfoot region and 5 to 10 below zero
across the remainder of the advised valleys mentioned above in
western Montana.

Later this evening and overnight when the northeasterly winds
diminish, we are expecting a fairly intense lake effect snow band
to develop over Flathead Lake that could produce locally heavy
snow on the south and eastern side of the lake. 3 to 6 inches of
snow will be possible overnight with locally higher amounts.
Winter highlights may be needed if the band does begin to develop.

Along with the winds diminishing overnight, we are also expecting
skies to partially clear. Due to all the recent snow across the
region and an arctic air-mass in place, we are expecting
dangerously cold temperatures for the mountains and valleys along
the Continental Divide. Butte/Avon/Elliston, just to name a few,
will be as cold as they have been in 2 or 3 years, with 30 below
zero or lower expected. The remaining valleys of western Montana
will likely be below zero as well, but not quite as cold, though
some will see their first subzero temperatures of the season. Even
a slight breeze tomorrow morning will feel extremely cold and
will cause frostbite to exposed skin in just a few minutes.
Weekend high temperatures will struggle to make it out of the
single digits and teens for many.

By Sunday into Monday, a return to an active weather pattern will
resume with some slightly warmer temps. In fact, three systems
with quite a bit of precipitation will move through the Northern
Rockies. The first one will arrive Sunday night and last into
Monday; the second system looks to be the wetter of the three and will
move into the region Tuesday into Wednesday morning, while
another system is expected by next Thursday into Friday. In
between each system, expect persistent mountain snow showers.
This westerly flow weather pattern is favorable for ABUNDANT
MOUNTAIN SNOWS.

Various impacts to the valleys are possible across the region. A
west to northwest influence could bring snow banding to western
Montana. As it gets a bit warmer, it's even possible a little
freezing rain could occur in some of the valleys of far NW MT.
Details for impacts to the valleys next week will come as we get
closer to each storm.

Models are hinting at another surge of cold Canadian air around
Christmas weekend. The main message is: NEXT WEEK WILL CONTINUE TO
RECEIVE ACTIVE WINTER WEATHER STORMS.

&&

.AVIATION...The biggest issue for all terminals through early to
mid evening will be breezy east to northeast winds producing
blowing snow and reduced visibilities; light snow showers are
also possible. After 17/0400z, snow showers and winds will have
diminished and very cold temperatures will settle into the region.
Subzero temps will occur at all terminals, with KBTM having the
coldest temps around -20 to -30F. KGPI, KMSO, KSMN will record
low temps from -10 to -20F degrees through 17/1600z

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory until 5 PM MST this afternoon
     Missoula/Bitterroot Valleys.

     Winter Weather Advisory until 5 PM MST this afternoon
     Flathead/Mission Valleys.

     Winter Weather Advisory until 5 PM MST this afternoon West
     Glacier Region.

     Winter Weather Advisory until 5 PM MST this afternoon
     Potomac/Seeley Lake Region.

     Winter Storm Warning until 5 PM MST this afternoon
     Butte/Blackfoot Region.

ID...Winter Weather Advisory until 4 PM PST this afternoon Northern
     Clearwater Mountains...Southern Clearwater Mountains.

     Winter Weather Advisory until 4 PM PST this afternoon Lower
     Hells Canyon/Salmon River Region...Orofino/Grangeville
     Region.

     Winter Storm Warning until 5 PM MST this afternoon Eastern Lemhi
     County.

&&

In the hours before

Local storm report, Dec 16, 11:12 AM MST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1112 AM MST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             4 ESE PABLO             47.57N 114.04W
12/16/2016  M6.2 INCH        LAKE               MT   COCORAHS

            COCORAHS STATION 3 ESE PABLO /MT-LK-10/.

&&

NWS MISSOULA MT
IRIS SYSTEM
Local storm report, Dec 16, 11:13 AM MST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1113 AM MST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             GRANGEVILLE             45.93N 116.12W
12/16/2016  M1.8 INCH        IDAHO              ID   COCORAHS

            COCORAHS STATION GRANGEVILLE /ID-ID-10/.

&&

NWS MISSOULA MT
IRIS SYSTEM
Local storm report, Dec 16, 11:14 AM MST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1114 AM MST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             EVERGREEN               48.22N 114.27W
12/16/2016  M1.1 INCH        FLATHEAD           MT   COCORAHS

            COCORAHS STATION EVERGREEN /MT-FH-29/.

&&

NWS MISSOULA MT
IRIS SYSTEM
Local storm report, Dec 16, 2:01 PM MST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
201 PM MST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY SNOW       3 NE OROFINO            46.51N 116.22W
12/15/2016  M10.0 INCH       CLEARWATER         ID   TRAINED SPOTTER

            WINDS WERE GUSTING BETWEEN 30 TO 40 MPH
            DURING THE EVENT WITH BLOWING SNOW AND
            DRIFTING SNOW. THIS MADE HIS LONG DRIVEWAY
            IMPASSABLE. STARTED 10 PM DEC 14 AND ENDED 4
            PM PST DEC 15. .

&&

NWS MISSOULA MT
IRIS SYSTEM
Local storm report, Dec 16, 2:07 PM MST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
207 PM MST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY SNOW       4 NNE GREER             46.44N 116.15W
12/15/2016  E15.0 INCH       CLEARWATER         ID   PUBLIC

            UP ON CROW'S BENCH. IT DRIFTED A LOT AND IT
            HAS BEEN HARD TO GET AROUND. .

&&

NWS MISSOULA MT
IRIS SYSTEM
Local storm report, Dec 16, 2:10 PM MST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
210 PM MST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY SNOW       4 E OROFINO             46.48N 116.17W
12/15/2016  E8.0 INCH        CLEARWATER         ID   PUBLIC

            ON CRABTREE LANE.

&&

NWS MISSOULA MT
IRIS SYSTEM

Nearby

Wind Chill Advisories in Montana, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.